MAUDE Adverse Event Report: PERCUSSIONAIRE CORP. PHASITRON TRANSPORT BREATHING CIRCUIT

PERCUSSIONAIRE CORP. PHASITRON TRANSPORT BREATHING CIRCUIT
Model Number A50605-D
Medical Device Problem Codes Inaccurate Delivery (2339); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per customer complaint, while the phasitron breathing circuit was used in conjunction with the bronchontron transport ventilator, a malfunction occurred in which the device delivered a higher than intended amount of pressure to the patient.This resulted in the patient experiencing pneumomediastinum, contributing to patient requiring additional intervention.
 
Additional Manufacturer Narrative
This mdr was originally submitted on (b)(6) 2023 as a 5-day report; however, there was an error during submission and is now being filed in jan 2024.It has been decided by the manufacturer to report this incident as a 5 day report to fda as it has been determined this event is in relation to a newly discovered field safety corrective action (fsca) that may pose risk to the end user.It has been determined through investigation of similar malfunctions, found prior to use on patients, that some phasitron breathing circuits may be defective due to a manufacturing issue.Therefore, percussionaire is in process of compiling all information related to the fsca to notify customers, as well as submit related information to fda.In relation to this adverse event, due to the patient experiencing a pneumomediastinum and requiring medical intervention, the event is considered reportable.The phasitron breathing circuit was in use with a transport branchotron ventilator; however, it was determined that the ventilator was working appropriatley and the breathing circuit was the device to malfunction.It was stated by the end user that the device delivered a higher than intended amount of pressure to the patient, resulting in the injury.The patient required medical intervention after this occurred.The product is in process of being sent back to the manufacturer for formal investigation.Based on other customer feedbacks received of similar events, again occuring prior to patient use, root cause is suspected to be a manufacturing issue with an internal valve, until confirmed otherwise.Current corrective actions include updating the manufacturing fixture for this component, as well as completing 100% internal inspection of this device to ensure all potential defective product is caught prior to completion of manufacturing.A follow up mdr will be submited if any additional information is received on this event.

Brand Name
PHASITRON TRANSPORT BREATHING CIRCUIT
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer (Section G)
PERCUSSIONAIRE CORP.
130 mcghee road
suite 109
sandpoint ID 83864
Manufacturer Contact
gina cunsolo
130 mcghee road
suite 109
sandpoint, ID 83864
MDR Report Key18573574
Report Number3029845-2024-00019
Device Sequence Number7923159
Product Code CBK
UDI-Device Identifier00849436000334
UDI-Public00849436000334
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K905235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace,Notification,Inspection
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA50605-D
Device Catalogue NumberA50605-D-5PK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale